Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Jul 29, 2021, 3:57 PM CDT. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2021, 3:57 PM CDT (20:57 UTC)
- Expired
- Jul 29, 2021, 4:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Midland/Odessa, TX
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.0 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 895 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1161 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
745
WWUS84 KMAF 292057
SPSMAF
Special Weather Statement
National Weather Service Midland/Odessa TX
357 PM CDT Thu Jul 29 2021
TXZ279-280-282-292145-
Central Brewster County TX-Chisos Basin TX-Lower Brewster County TX-
357 PM CDT Thu Jul 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BREWSTER COUNTY
UNTIL 445 PM CDT...
At 356 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Boquillas Canyon, or 14 miles southeast of Panther
Junction, moving north at 15 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Panther Junction and Big Bend National Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2906 10311 2936 10332 2946 10297 2919 10293
2919 10294 2918 10295 2919 10298 2918 10299
2914 10301 2911 10303 2910 10303 2909 10307
2907 10308
TIME...MOT...LOC 2056Z 157DEG 13KT 2917 10305
$$
84What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jul 29, 2:00 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jul 29, 2:00 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 200 PM CDT Thu Jul 29 2021 ...New SHORT TERM, LONG TERM... .AVIATION... (18Z TAFS) Issued at 1236 PM CDT Thu Jul 29 2021 Prevailing VFR expected. Sct cu field at all terminals through the evening. Majority convection will stay south and west of sites, but a cell or two possible near KFST/KPEQ. Low probability, so left out of TAF, but can adjust based on radar trends. SE winds prevailing all period with some light/VRB flow towards sunrise. && .SHORT TERM... (This afternoon through Friday night) Issued at 151 PM CDT Thu Jul 29 2021 Abundant areal cu coverage will continue through the afternoon with scattered convection mainly south of I-10 out towards the western Glass and Davis Mtns, as well as the Rio Grande valley with steering pattern pushing activity to the northwest. Temps will reach into the low-mid 90s today thanks to more ample sunshine compared to yesterday. Tonight will be quiet for much of the forecast area, although an isolated shower/storm can't be ruled out over the Eastern Basin towards the morning as a weak shortwave ripples overhead prior to sunrise. The local environment will be plenty moist with modest CAPE available, but it will be up to the strength of ascent from the shortwave to provide the necessary lift. Hi res guidance is pegging the 11-14z time frame as the best shot, so adjusted AM PoPs to reflect the potential. Otherwise, another warm and muggy summer morning with temps into the upper-60s to low-70s for most. Tomorrow will be similar to today in terms of weather prospects for the afternoon and evening hrs. A bit more coverage anticipated this go around with less capping and slightly better thermodynamic prospects expected. Scattered storms likely from a line from Lower Brewster, to the north and west across the adjacent mountains and Rio Grande valley. A secondary area of pulse convection possible for Southeast NM as well during peak heating. No severe anticipated given lack of shear, but a strong storm or two could materialize. Highs will be similar to today with temps in the 90s for much of the forecast area. && .LONG TERM... (Saturday through Wednesday) Issued at 151 PM CDT Thu Jul 29 2021 Summer pattern continues. Upper ridge on Saturday centered on the KS/OK will slide west Sunday into CO and NM. This ridge moves to AZ Monday becoming centered over the 4 Corners region Tuesday and Wednesday. Temperatures start off Saturday near normal in the mid 90s. Increased cloud cover with rain chances will help to keep the area a bit cooler Sunday. A cold front is expected to move into the area late Sunday/early Monday and keep temps several degrees below normal for the start of next week with a backdoor front moving into the area Tuesday. Look for highs in the 80s and 90s with lows in the 60s and 70s. Rain chances will continue through next week. Showers and storms are possible over the mtns Saturday with storm chances spreading across the plains on Sunday. As a pair of fronts sag into the area will keep a chance of storms across much of the area each day next week through Thursday. The position of the upper high next week may allow shortwaves to track down into the area and provide upper support. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 71 92 72 95 / 10 10 0 0 Carlsbad 69 92 69 97 / 10 20 10 10 Dryden 73 95 73 99 / 0 10 0 10 Fort Stockton 70 92 70 96 / 0 20 0 10 Guadalupe Pass 66 85 66 88 / 10 20 10 20 Hobbs 68 89 68 94 / 10 20 10 10 Marfa 59 86 60 88 / 10 40 10 30 Midland Intl Airport 70 92 70 96 / 0 20 0 10 Odessa 71 91 71 96 / 0 20 0 10 Wink 72 94 72 98 / 0 20 0 10 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...87 LONG TERM....72 AVIATION...87
Hazardous weather outlook, Jul 29, 2:21 PM CDT, 1 hour 36 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 221 PM CDT Thu Jul 29 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-301930- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 221 PM CDT Thu Jul 29 2021 /121 PM MDT Thu Jul 29 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Isolated thunderstorms are possible from the Guadalupe Mountains southward to the Big Bend. Gusty wind and brief heavy rain will be the main concerns. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Jul 29, 3:57 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
357 PM CDT Thu Jul 29 2021
TXZ279-280-282-292145-
Central Brewster County TX-Chisos Basin TX-Lower Brewster County TX-
357 PM CDT Thu Jul 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BREWSTER COUNTY
UNTIL 445 PM CDT...
At 356 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Boquillas Canyon, or 14 miles southeast of Panther
Junction, moving north at 15 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Panther Junction and Big Bend National Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2906 10311 2936 10332 2946 10297 2919 10293
2919 10294 2918 10295 2919 10298 2918 10299
2914 10301 2911 10303 2910 10303 2909 10307
2907 10308
TIME...MOT...LOC 2056Z 157DEG 13KT 2917 10305
84The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 4:44 PM CDT | Special Weather Statement | MAF | Jeff Davis | 46 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.